/ Opioids / How To Tell If Someone Is Abusing Oxycontin
How to Tell If Someone is Abusing Oxycontin
Abusing oxycontin has become increasingly popular in recent years, as the drug provides users with a powerful high lasting for several hours. However, because of the dangers associated with abusing oxycontin, it is essential to be able to tell if someone is doing so. There are several signs of someone using oxycontin, and knowing what they are can help you protect yourself and those around you.
What is Oxycontin?
Oxycontin is a powerful opioid painkiller prescribed to treat moderate to severe pain. It is a Schedule II controlled substance with a high potential for abuse and addiction. Oxycontin is similar to other opioids, such as heroin, and can produce a feeling of euphoria when taken in high doses.
Rolling Hills Recovery Center Opioid Helpline
Anytime, day or night, you may call us at Rolling Hills Recovery Center at 855-559-8550. We'll work with you to find the best treatment plan.
Why Do People Become Addicted to Oxycontin?
People may start taking oxycontin for a variety of reasons. Some people have been prescribed drugs to treat pain and become addicted. Others may start taking it recreationally to get high. Regardless of how someone starts taking oxycontin, the drug can be highly addictive.
The signs of oxycontin addiction can be challenging, as many people who abuse drugs try to hide their use. However, some telltale signs indicate that someone may be addicted to oxycontin.
Rolling Hills Recovery Center
Dr. Williams presently serves on the board of Directors for two non-profit service organizations. He holds a Master’s degree in Human Services from Lincoln University, Philadelphia, Pa, and a Ph.D. with a concentration in Clinical Psychology from Union Institute and University. In Cincinnati, Ohio. He is licensed to practice addictions counseling in both New Jersey and Connecticut and has a pending application as a practicing Psychologist in New Jersey.
Signs of Oxycontin Addiction
Several signs may indicate that someone is addicted to oxycontin. These include:
1. Using Oxycontin With Other Drugs
If a person takes oxycontin with other drugs, it will most likely cause them to get sick. Oxycontin and many other opioids (including heroin) cause severe respiratory depression, which means the person cannot breathe. Taking oxycontin while using other drugs can result in death and is considered a dangerous combination.
2. Feeling the Need to Use Oxycontin Again
Oxycontin is not a short-term solution for pain. While a few days or weeks of oxycontin use may be tolerable, long-term oxycontin users will soon find that they are still in pain and need more oxycontin. To keep the pain at bay, this person will usually seek a new source of pain relief, where their addiction starts.
Oxycontin is often taken for an extended period because it helps users feel relief. If someone has been using oxycontin for an extended period and is still in pain, this is a sign that they may be addicted to oxycontin.
3. Taking Oxycontin in Higher Doses
This is one of the most common signs of oxycontin addiction, as people often start taking higher doses. This may be because they want a more heightened effect from the drug. Alternatively, people may take more oxycontin simply because they like it.
Either way, the result is that people may be taking too much of the drug. This is known as tolerance. When a person has reached tolerance for oxycontin, the person will usually need a higher dosage to achieve the same effects. As a result, people addicted to oxycontin may increase their dosage or use more pills than usual.
4. Developing an Increasing Dependency
If someone abuses oxycontin by taking too much, they will have a hard time stopping. If someone takes more of the drug than they should, they’ll need more and more of it to get the same effect.
This means they’ll eventually need to take more and more of the drug to achieve the same result. This is threatening because it increases their chances of getting hooked on the drug, making them less likely to stop using it when they get sick.
5. Struggling to Cut Down or Stop Taking Oxycontin
Addiction is something that involves a constant struggle. If someone is struggling with addiction, they will not be able to stop using the drug alone. To do so requires a lot of effort and willpower. For example, someone addicted to oxycontin cannot go without the drug for just a few hours. So instead, they’ll constantly crave it and find ways to get it.
Oxycontin addiction can result in the user being unable to control their drug use. If you notice your loved one struggling to cut down on their drug use or even to stop taking it altogether, you should be concerned that they may have developed a problem. You may want to talk to them about their use and encourage them to seek help if they need it.
Questions About The Rehab Process?
Our goal is to provide valuable and up-to-date information on addiction treatment.
There are thousands of drug rehabs to select from, making it challenging to choose which is suitable.
Addiction treatment is essential; many methods exist to help pay for drug and alcohol rehab-associated costs.
There is a cost associated with drug rehabilitation, but the advantages of seeking care are worthwhile.
6. Continuing to Use Oxycontin Despite Negative Consequences
One sign of oxycontin addiction is that the person continues to take the drug despite the negative consequences they are experiencing. In addition, some people may experience health problems while using the drug.
For example, they may develop kidney or liver damage, heart disease, stroke, or seizures. This is why people who abuse oxycontin may start using other drugs to cope with their withdrawal symptoms.
You could suffer if you have an addiction to oxycontin and take the drug despite any negative consequences. You may have been prescribed oxycontin for a legitimate medical reason, but you have no business taking the drug just because you can. This does not mean you should stop using the drug altogether, but you should take only as much of it as you need and not take more than your doctor has prescribed.
7. Changes in Physical Appearance
The body can display several physical changes that may indicate oxycontin addiction. These include:
Skin Rash: The body can experience a rash from a buildup of toxins.
Jaundice: The body may change color when taking oxycontin, indicating an overload of toxins in the liver.
Pale Skin: As the body is forced to break down the drug to cleanse itself, it may experience a lack of color in the skin. Many individuals who abuse oxycontin experience dry skin and mouth. Some even report feeling like their skin has gone numb. This can lead to further dehydration in the long run.
Tremors: This is a common side effect of oxycontin related to the drug’s active ingredient, oxycodone. Some individuals experiencing tremors from oxycontin may also experience this with other opioid-based pain medications.